Viagra Can Make You See in Blue!

In overdose

By on February 28th, 2008 19:06 GMT
Since it was launched in 1998, Viagra has been consumed by over 20 million men just as a prescription. Many others, especially young, take it for fun.

This should be the last resort. And its use must be carefully controlled. The side effects of the Viagra can be very nasty. Studies show that sildenafil (the active ingredient of Viagra) and similar chemicals (like tadalafil from Cialis and vardenadil from Levitra) damage the inner ear and cause hearing loss, sometimes in just two days of drug consumption. A new study published in the journal "Fertility and Sterility" shows that the drug harms the sperm, destroying its ability to fertilize an ovule. Human sperm cells exposed to a Viagra solution, having the same concentration as that occurring in the blood of a man after taking just one pill, turned sperm cells less active; moreover, these cells had damaged acrosomes (the chemical-filled cap-like structures that enable the sperm to break into an ovule).

This British case adds an odd twist in the story of Viagra. A stud-to-be divorced man who took an extra dose of Viagra says he lost color senses, seeing everything in blue hues after taking the overdose.

Heating engineer John Pettigrew, 58, father of two, took pills bought on the Internet after one year of abstinence.
"I admit I ignored the advice on the packet. I was having too much fun. But I'd give up all the sex in the world to be able to see a red letterbox again. I have been seeing the world in blue for more than a fortnight now and it's doing my head in. At least I'm a Chelsea fan," said John, a resident of Brighton, East Sussex.

Pfizer, the producer of Viagra, warns that users must not exceed the recommended dose in order to avoid secondary effects.

Comments